MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCORD LG 30 DEG CBL OFF PSR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. ACCORD LG 30 DEG CBL OFF PSR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71360019
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in a accord lg 30 deg cbl off psr, the handle broke when they were trying to pass the cable round the bone.They were treating a peripostatetic fracture.This occurred during use ¿ instrument inside patient.It is unknown how was the procedure finished.No harm or injury reported on patient.No delay reported.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms based on the limited information provided, the root cause of the handle breakage cannot be determined.The handle external to the surgical site so it¿s not likely that it was left within the patient, but it was not reported if there were any fragments and if all was removed.The handle is comprised of medical grade plastic not approved for long term implantation.Therefore, the future impact to the patient beyond the reported periprosthetic fracture and the potential for micro/migration and local tissue irritation of the retained piece of the handle cannot be determined.It is unknown how was the procedure completed.Since there was no reported delay or injury to this patient, no further clinical/medical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
ACCORD LG 30 DEG CBL OFF PSR
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10879958
Report Number1020279-2020-06616
Device Sequence Number3766343
Product Code JDG
UDI-Device Identifier03596010500236
UDI-Public03596010500236
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71360019
Device Catalogue Number71360019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;